Missouri, 2015Flooding and Heavy Rain in Missouri, November 27 to 28, 2015
November 27 to 28, 2015 · NWS SGF · 20 events in 11 counties and zones
A slow moving cold front and storm system produced widespread heavy rainfall and flooding across the Missouri Ozarks region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front and storm system produced widespread heavy rainfall and flooding across the Missouri Ozarks region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 27, 5:34 AM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Nov 27, 5:34 AM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
534 AM CST FRI NOV 27 2015
.SHORT TERM...(Today and Tonight)
Issued at 0233 AM CST FRI NOV 27 2015
As of 3:00 am this morning, a cold front was slowly moving
through the Missouri Ozarks. Temperatures are in the 60s ahead of
this front but quickly fall into the upper 30s and lower 40s
behind the passage of the front. In fact, the temperature dropped
almost 20 degrees in about 15 minutes here at the office this
morning with the passage.
PW values are impressive for this time of year with values around
1.5 inches. There is strong subtropical jet stream above the
region that is bringing in a lot of moisture over the area. It is
like a continuous conveyer belt of water just streaming in. There
are no big changes in the forecast. Widespread moderate to heavy rain
will continue to move across the Missouri Ozarks today. The
heaviest axis of rainfall will gradually shift from northwest of
the I-44 corridor southward across the I-44 corridor and southern
Missouri later today and tonight. Temperatures behind the front
will not move much today with temperatures staying in the middle
to upper 30 north of I-44 and lower to middle 40s south of I-44.
Hi-Res short term models continue to indicate that the freezing
line or 32 isotherm may reach portions of Bourbon and Crawford
Counties Kansas and portions of Vernon County Missouri this
evening and overnight. Will have to monitor how far south the
freezing line does make it.
Right now...the thinking is there will be a limited risk for light freezing
rain across those areas tonight with a very light glaze of ice
possible on exposed or elevated objects. At this time, we do not
think this will cause any travel problems for our area with the
ground temperatures rather warm. A degree will make all the
difference between just light rain or light freezing rain with
temperatures borderline of 32 or 33 degrees. The rest of the area
tonight will stay above freezing in the middle to upper 30s and a
cold rain.
.LONG TERM...(Saturday through Thursday)
Issued at 0247 AM CST FRI NOV 27 2015
With a large and deep upper level trough across the western U.S.,
our area will remain in a southwest flow for the weekend. Several
more impulses will ride along the upper level flow and interact
with the stalled out front to our south. This will continue the
chance for additional rainfall Saturday and Sunday. Storm total
rainfall from now through the weekend still looking at widespread
2 to 4 inches of rainfall with some amounts approaching 5 inches
across far southern Missouri south of Highway 60. Flooding of low
water crossings, streams, and rivers is a big concern over the
next few days.
The large storm system over the western U.S. will lift out across
the Central Plains and Upper Midwest by Monday. Showers will end
from southwest to northeast on Monday. The weather pattern shifts
to more of a northwesterly or westerly flow by the middle of next
week with seasonable cool and drier weather.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 0520 AM CST FRI NOV 27 2015
The cold front has passed east of all airports early this morning
so will not have to contend with wind shift for this round of
TAFS. Wind speeds are expected to average around 10 kts.
The main concern will be ifr to lifr ceilings during much of the
forecast period as a continuous fetch of moisture spreads
northeastward ahead of an upper level trough centered over the
southwest US. Will keep rain prevailing through at least the
first 12 hours at all airports with gradual tapering from west to
east through the evening/overnight hours.
&&
.CLIMATE...
Issued at 0247 AM CST FRI NOV 27 2015
Current daily rainfall records for November 27th...
Springfield 1.49 inches set back in 1917
Joplin 1.10 inches set back in 1913
Rolla-Vichy 1.51 inches set back in 1990
West Plains 1.46 inches set back in 1990
All climate sites are on track with the current rainfall forecast
to end up in the top 5 wettest November on record.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Saturday morning for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Terry
CLIMATE...GriffinHazardous weather outlook, Nov 27, 4:17 AM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 AM CST FRI NOV 27 2015
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
417 AM CST FRI NOV 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED...
ELEVATED TO LOCALLY SIGNIFICANT FLOODING RISK.
LIMITED ICE ACCUMULATION RISK.
DISCUSSION...
WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED TODAY THROUGH
THE WEEKEND. STORM TOTAL RAINFALL OF 2 TO 5 INCHES IS EXPECTED.
SOIL CONDITIONS ARE ALREADY MOIST SO ANY EXCESSIVE RAINFALL WILL
QUICKLY BECOME RUNOFF LEADING TO FLOODING. NUMEROUS LOW WATER
CROSSINGS...CREEKS...AND RIVERS ARE EXPECTED TO BECOME FLOODED.
TEMPERATURES WILL FALL TO AROUND THE FREEZING MARK LATER TODAY
THROUGH SATURDAY MORNING ACROSS PORTIONS OF BOURBON COUNTY AND
CRAWFORD KANSAS AND NORTHWESTERN PORTIONS VERNON COUNTY MISSOURI.
THERE WILL BE THE POTENTIAL FOR LIGHT FREEZING RAIN AND MAY
PRODUCE A THIN GLAZE OF ICE ON ELEVATED AND EXPOSED SURFACES. NO
TRAVEL IMPACTS ARE EXPECTED AT THIS TIME BUT FORECAST AND OBSERVED
TEMPERATURE TRENDS WILL NEED TO BE WATCHED CLOSELY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADDITIONAL RAINFALL OVER THE WEEKEND MAY EXTEND FLOODING CONCERNS.
RESIDUAL FLOODING OF LOW WATER CROSSINGS...CREEKS....AND RIVERS
WILL CONTINUE THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
GRIFFIN
Flood, Newton
- When
- November 27, 9:38 AM CST to 1:38 PM CST
- Where
- Newton County, 0.54 mi SSW of Newtonia to 0.57 mi SW of Newtonia
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.873, -94.184
MODOT reported that Highway 86 was closed between Newtonia and Stark City due to flooding.
Flood, Barton
- When
- November 27, 11:13 AM CST to 3:13 PM CST
- Where
- Barton County, 2.82 mi WSW of Hannon to 2.7 mi WSW of Hannon
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.620, -94.550
Route K was closed at Route V because of flooding.
Flood, Lawrence
- When
- November 27, 11:51 AM CST to 3:51 PM CST
- Where
- Lawrence County, 2.98 mi NNE of Stotts City to 2.79 mi SSW of Phelps
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.140, -93.950
Highway 97 was closed in both directions along the Spring River.
Flood, Newton
- When
- November 27, 12:41 PM CST to 4:41 PM CST
- Where
- Newton County, 0.86 mi NNE of Fairview to 0.91 mi NNE of Fairview
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.831, -94.094
A portion of Oak Road near Fairview was flooded.
Flood, Newton
- When
- November 27, 1:22 PM CST to 5:22 PM CST
- Where
- Newton County, 2.21 mi W of Granby to 2.2 mi W of Granby
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.923, -94.310
Dry Branch Creek flooded a portion of Iris Road northeast of Neosho.
Flood, Wright
- When
- November 27, 1:30 PM CST to 5:30 PM CST
- Where
- Wright County, 2.29 mi N of Mansfield Arpt to 2.52 mi N of Mansfield Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.163, -92.618
A section of Highway EE northwest of Mansfield was flooded and impassable.
Heavy Rain, Morgan
- When
- November 27, 1:56 PM CST
- Where
- Morgan County, 0.54 mi W of Versailles
- Reported by
- Public
- Coordinates
- 38.430, -92.840
A storm total rainfall report of 2.39 inches was measured.
Flood, Camden
- When
- November 27, 2:30 PM CST to 6:30 PM CST
- Where
- Camden County, 5.11 mi NW of Stoutland to 5.03 mi NW of Stoutland
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.864, -92.595
A portion of Highway H was flooded and impassable. This flooding was near the headwaters of Mill Creek and Rocky Hollow.
Flood, Douglas
- When
- November 27, 2:37 PM CST to 6:37 PM CST
- Where
- Douglas County, 1.57 mi ENE of Ava to 1.61 mi ENE of Ava
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.956, -92.623
Hunter Creek flooded a section of Highway EE east of Ava.
Flood, Douglas
- When
- November 27, 3:40 PM CST to 7:40 PM CST
- Where
- Douglas County, 2.38 mi W of Ava Muni Meml Arpt to 2.34 mi W of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.968, -92.723
Cowskin Creek flooded a section of Highway Y.
Flood, Webster
- When
- November 27, 4:43 PM CST to 8:43 PM CST
- Where
- Webster County, 0.9 mi NNE of North View Hill to 0.92 mi NNE of North View Hill
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.311, -93.012
An off duty NWS employee reported about 6 inches of water over Greenwood Road.
Flood, Douglas
- When
- November 27, 7:18 PM CST to 11:18 PM CST
- Where
- Douglas County, 1.46 mi SSE of Olathe to 1.52 mi S of Olathe
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.010, -92.521
Excessive rainfall caused the headwaters of Bryant Creek to flood Highway U. This road was impassable.
Flood, Wright
- When
- November 27, 8:28 PM CST to 11:28 PM CST
- Where
- Wright County, 1.11 mi W of Mingsville to 1.3 mi W of Mingsville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.450, -92.400
A portion of Highway Z was flooded near Elk Creek.
Flood, Wright
- When
- November 27, 8:38 PM CST to 11:38 PM CST
- Where
- Wright County, 4.13 mi NE of Mansfield to 4.15 mi NE of Mansfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.165, -92.531
Elk Creek flooded a section of Highway AB because of excessive rainfall.
Flood, Ozark
- When
- November 27, 9:19 PM CST to November 28, 1:19 AM CST
- Where
- Ozark County, 1.2 mi SE of Thornfield to 1.05 mi SE of Thornfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.706, -92.657
A portion of Highway 95 in northwest Ozark County was flooded and impassable.
Flood, Ozark
- When
- November 27, 10:28 PM CST to November 28, 2:28 AM CST
- Where
- Ozark County, 0.98 mi NNE of Mammoth to 0.82 mi NNE of Mammoth
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.544, -92.395
Route T south of Gainesville was closed due to Flooding.
Flood, Vernon
- When
- November 27, 11:05 PM CST to November 28, 3:05 AM CST
- Where
- Vernon County, 0.88 mi NE of Stotesbury to 1.15 mi NNE of Stotesbury
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.980, -94.560
Route V along the Little Osage River was closed due to flooding.
Flood, Jasper
- When
- November 28, 2:20 AM CST to 6:20 AM CST
- Where
- Jasper County, 0.49 mi SSE of Alba to 0.41 mi ESE of Alba
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.224, -94.426
Highway O was closed at Spring Creek south of Alba.
Flood, Ozark
- When
- November 28, 7:27 AM CST to 11:27 AM CST
- Where
- Ozark County, 0.71 mi NNE of Sycamore to 0.81 mi ENE of Sycamore
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.709, -92.273
Highway 181 was closed due to flooding.
Flood, Vernon
- When
- November 28, 9:10 AM CST to 1:10 PM CST
- Where
- Vernon County, 2.07 mi S of Deerfield to 1.94 mi S of Deerfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.800, -94.520
Route KK was closed in Vernon County at Dry Wood Creek.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in North Atlantic Coastal Waters, November 27, 20152 deaths · 5 injured · $1,000 · 1 event
- Winter Weather in Missouri, November 27 to 28, 20151 death · 2 injured · 1 event
- Ice Storm in Oklahoma, November 27 to 29, 2015$9.8 million · 30 events
- Flash Flood in American Samoa, November 27 to 29, 2015$13 million · 1 event
- Tropical Storm in American Samoa, November 27 to 29, 2015$10 million · 1 event
- Ice Storm in Kansas, November 27 to 29, 201511 events
- Flash Flooding and Flooding in Oklahoma, November 27 to 29, 20159 events
- Ice Storm and Winter Weather in Texas, November 27 to 29, 20155 events
- Flash Flooding in Oklahoma, November 27 to 28, 2015$10,000 · 4 events
- Heavy Rain in Kentucky, November 27 to 28, 20154 events
- Flash Flooding in Texas, November 27 to 28, 2015$10,000 · 4 events
- Dense Fog in New Jersey, November 27, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606231, 606232, 606233, 606234, 606235, 606236, 606250, 606240, 606237, 606238, 606239, 606241, 606242, 606243, 606244, 606245, 606246, 606247, 606248, 606249.